New York, 2009

Hail and Damaging Wind in New York, June 26, 2009

June 26, 2009 · NWS BTV · 8 events in 3 counties and zones

On the afternoon of June 26th, an unseasonably cold and strong upper level low pressure system was located across eastern Canada. Mid-level shortwave energy rotated around this upper low into a moderately unstable air mass across northern New York and Vermont.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

On the afternoon of June 26th, an unseasonably cold and strong upper level low pressure system was located across eastern Canada. Mid-level shortwave energy rotated around this upper low into a moderately unstable air mass across northern New York and Vermont. This resulted in widespread thunderstorm activity, some of which produced large hail and brief strong winds across portions of northern New York.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 26, 12:26 PM EST, 57 minutes earlier.

Area forecast discussion, Jun 26, 12:26 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
126 PM EDT FRI JUN 26 2009

.SYNOPSIS...
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS CAN BE ANTICIPATED
ACROSS THE NORTH COUNTRY OVER THE NEXT SEVERAL DAYS. ANOTHER
BATCH OF SCATTERED SHOWERS AND THUNDERSTORMS IS EXPECTED THIS
AFTERNOON. THESE STORMS WILL BE ACCOMPANIED WITH LOCALLY HEAVY
DOWN POURS...FREQUENT LIGHTNING...BRIEF GUSTY WINDS AND SMALL
HAIL. THE WEEKEND WEATHER WILL FEATURE COOLER TEMPERATURES WITH
THE CHANCE FOR SHOWERS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1219 PM EDT FRIDAY...UPDATED ZNS TO INCLUDED SVR
THUNDERSTORM WATCH NUMBER 515 THRU 7 PM THIS EVENING FOR ENTIRE CWA.
STILL A VERY COMPLICATED AND COMPLEX SCENARIO FOR THIS
AFTN/EVENING ASSOCIATED WITH DEVELOPING CONVECTION. DECAYING
COMPLEX ACRS CENTRAL NY HAS PRODUCED DEBRIS CLOUDS OVER
CENTRAL/SOUTHERN VT EARLY THIS AFTN...WHILE LATEST VIS SATL PICS
SHOWS PLENTY OF CLOUDS ACRS NORTHERN ATTM. HOWEVER...SFC
INSTABILITY HAS INCREASED DESPITE THE CLOUDS...WITH CAPE VALUES
APPROACHING 2000 J/KG WITH LITTLE CIN LEFT. THIS LLVL INSTABILITY
COMBINED WITH POTENT 5H S/W DROPPING ACRS THE SLV ATTM...SHOULD BE
ENOUGH TO PRODUCE ISOLATED TO SCATTERED SVR STORMS. LATEST RADAR
SHOWS A FEW STORMS TRYING TO DEVELOP ACRS THE NEK OF VT...WHERE MU
CAPE VALUES ARE APPROACHING 2800 J/KG AND THE CIN HAS DISSIPATED.
MEANWHILE...CRNT RADAR TRENDS HAVE INCREASED SIGNIFICANTLY OVER
THE PAST 10 TO 20 MINS OVER THE SLV ASSOCIATED WITH APPROACHING
S/W ENERGY AND WEAK SFC TROF. EXPECT THIS ACTIVITY TO IMPACT OUR
WESTERN CWA BY 18Z TODAY...WITH MORE CONVECTION EXPECTED TO
DEVELOP OVER THE DACKS AHEAD OF THIS BROKEN LINE OF STRONG STORMS.
TYX RADAR ALREADY SHOWS 75 DBZ TO 10KFT WITH 63 DBZ TO 20KFT. THIS
ACTIVITY SHOULD REMAIN STRONG...ESPECIALLY WITH SFC BASED CAPES
AROUND 2000 J/KG ACRS THE SLV. SHOULD BE A BUSY AFTN ACRS THE
BTVS CWA.

ONCE AGAIN AREAL COVERAGE/INTENSITY OF CONVECTION IS NEAR TERM
FOCUS. OVERALL FCST IN GREAT SHAPE THIS MORNING WITH ONLY A FEW
MINOR ADJUSTMENTS. FIRST WAS TO DECREASE POPS ACRS VT THRU THE
REST OF THIS MORNING...FOLLOWED BY SOME ADJUSTMENTS TO
WINDS/TEMPS.

FIRST...AFTER REVIEWING WATER VAPOR AND UPPER AIR DATA FROM
YESTERDAY...SEVERAL FACTORS RESULTED IN LIMITED CONVECTION ACRS
OUR CWA. ONE WAS LARGE DRY LAYER BTWN 650 AND 500MB...SECOND BEST
5H PVA WITH CONVECTIVELY INDUCED VORT DROPPED JUST SOUTH OF OUR
CWA ACRS WESTERN/CENTRAL NY...WHICH RESULTED IN UPSTREAM
SUBSIDENCE ACRS OUR REGION AND FINALLY NO LLVL BOUNDARY WAS
PRESENT ACRS OUR FA.

NOW FOR TODAYS CONVECTION POTENTIAL...WHICH ONCE AGAIN WL BE
DIFFICULT IN FCSTING THE AREAL COVERAGE/INTENSITY OF. 12Z UPPER
AIR DATA SHOWS MUCH MORE MOISTURE BTWN 700-500MB TODAY...ALONG
WITH 2 TO 4 DEGREES COOLER ALOFT. IN ADDITION...WATER VAPOR SHOWS
POTENT 5H S/W DROPPING SE TWD OUR WESTERN CWA ATTM WITH LIGHTNING
ALREADY NOTED WITH THIS FEATURE. IN ADDITION...WEAK SECONDARY VORT
LOBE INTERACTING WITH LAKE BREEZE BOUNDARY JUST NORTH OF LAKE
ONTARIO HAS ALREADY DEVELOPED SOME SHOWERS WITH LIGHTNING. SFC
ANALYSIS PLACES WEAK BOUNDARY ACRS THE SOUTHERN ONTARIO
VALLEY...WITH A WEAK PRE-FRONTAL TROF ACRS THE WESTERN DACKS. SFC
DWPTS ARE SEVERAL DEGREES LESS THAN YESTERDAY...BUT STILL REMAIN
IN THE L/M 60S...WHICH COMBINED WITH TEMPS ALREADY IN THE MID 70S
HAS RESULTED IN LAP CAPE VALUES BTWN 1200-1500 J/KG ACRS THE
CPV/SLV. MODELS CONT TO SUPPORT CAPE VALUES BTWN 1800-2200 J/KG
THIS AFTN...WITH LIS BTWN -4 AND -6C WHICH WL BE ENOUGH
INSTABILITY COMBINED WITH MID/UPPER LVL DYNAMICS TO SUPPORT
CONVECTIVE DEVELOPMENT. ONCE AGAIN...WITH THE MID/UPPER LVL LOW
PRES TRACKING ACRS OUR CWA...THE BEST 0-3KM AND 0-6KM SHEAR
PARAMETERS WL BE SOUTH OF OUR CWA...ACRS SOUTHERN NY.

4KM WRF COMPOSITE REFLECTIVITY PROGS ARE MUCH MORE ROBUST
TODAY...WITH FIRST DEVELOPMENT OCCURRING LATE THIS MORNING/EARLY
AFTN. FEEL SEVERAL ROUNDS OF PULSE LIKE SEVERE WEATHER WL BE
POSSIBLE TODAY...WITH SOME STORMS EVOLVING INTO CLUSTERS...CAPABLE
OF PRODUCING GUSTY WINDS AND HAIL. LLVL CAP SHOULD BREAK AS TEMPS
APPROACH 80F LATE THIS MORNING...PER SOUNDING ANALYSIS. SPC CONTS
TO PLACE OUR ENTIRE FA UNDER SLIGHT RISK...WHICH LOOKS
REASONABLE...FEEL PRIMARY THREAT WOULD BE SVR HAIL BASED ON
INSTABILITY PARAMETERS...WET BULB ZERO HGHTS AROUND 10KFT...AND
SLIGHTLY COOLER TEMPS ALOFT. SHOULD BE A BUSY LATE MORNING AND
AFTN ACRS OUR CWA...WITH AREAS OF PULSE LIKE STORMS.

PREVIOUS DISCUSSION...UPPER LEVEL TROF WILL DIG ACROSS NORTHERN NEW YORK AND
SLOWLY SLIDE EAST TODAY. A SHORTWAVE WILL DIP INTO THE BASE OF THE
TROF. GENERAL SURFACE LOW PRESSURE WILL ALSO REMAIN OVER THE
REGION. COLD POOL ALOFT WILL SET THE REGION UP WITH SOME DECENT
INSTABILITY THIS AFTERNOON. ALSO IS LOOKING LIKE A WEAK SURFACE
BOUNDARY WILL INTERACT WITH TERRAIN AND WIDELY SCATTERED SHOWERS
AND THUNDERSTORMS WILL DEVELOP BY ABOUT NOON. MARGINAL DEEP LAYER
SHEAR IS IN PLACE ACROSS THE REGION. BUT...MAX TEMPS AROUND THE
LOWER 80S...SOME SUNSHINE THIS MORNING...HIGH TOTAL TOTALS...AND
MARGINAL SHOWALTERS POINT TO SOME ISOLATED INSTABILITY. GUSTY
WINDS...SMALL HAIL...AND FREQUENT LIGHTNING ARE POSSIBLE WITH ANY
STORMS THAT OCCUR THIS AFTERNOON. VERY HEAVY RAIN IS POSSIBLE WITH
LIGHT FLOW AT THE SURFACE. LOOKS LIKE SURFACE BASED CAPE VALUES
WILL REACH AROUND 1500 J/KG LATER TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
AS OF 445 AM EDT FRIDAY...AREAL COVERAGE OF SCATTERED STORMS WILL
DECREASE OVERNIGHT WITH LOSS OF DAYTIME HEATING AND BEST DYNAMICS
SHIFTING SOUTH AND EAST OF THE AREA. OVERNIGHT MINS WILL BE IN
THE UPPER 50S TO LOWER 60S. WILL CONTINUE TO MENTION CHANCE POPS
OVERNIGHT AS SECOND AREA OF SHORTWAVE ENERGY DIPS ACROSS THE
REGION. UPPER LEVEL CLOSED LOW WILL REMAIN ACROSS THE AREA
SATURDAY NIGHT...BUT BEGIN TO MOVE OFF THE COAST OF NEW ENGLAND
BY ABOUT 1030 AM. THE POTENTIAL WILL STILL EXIST ON SATURDAY FOR
SOME ISOLATED SHOWERS AND THUNDERSTORMS...THOUGH JUST A CHANCE.
SURFACE INSTABILITY LOOKS MUCH MORE WEAK THOUGH AND MAX TEMPS
WILL BE LOWER. WITH UPPER LEVEL LOW REMAINING CLOSE TO THE AREA
WILL CARRY CHANCE FOR PRECIPITATION THROUGH THE WEEKEND. MAX
TEMPS ON SATURDAY AND SUNDAY PROBABLY WILL NOT REACH
80...REMAINING IN THE UPPER 70S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 404 AM EDT FRIDAY...THE 00Z GFS AND GFS ENSEMBLE MEAN
REMAIN CONSISTENT IN SHOWING THE MIGRATION OF A SLOW MVG 500MB
CLOSED LOW FROM THE NRN GREAT LAKES REGION AT 00Z MONDAY...ESEWD
ACROSS NY/PA THROUGH WEDNESDAY. THIS SYSTEM AND ASSOCIATED COLD
POOL ALOFT WILL BRING POPS OF 40-50 PERCENT THRU THE EXTENDED
PERIOD...WITH GREATEST COVERAGE OF SHOWERS LIKELY AROUND DIURNAL
HEATING MAX IN THE AFTN AND EARLY EVENING HRS. THIS SYSTEM WILL
ALSO KEEP DAYTIME HIGH TEMPERATURES SLIGHTLY BELOW SEASONAL
AVERAGES...WITH VALLEY HIGHS GENERALLY IN THE MID 70S. OVERNIGHT
LOWS WILL GENERALLY RANGE FROM THE MID 50S TO LWR 60S...WITH THE
HIGHEST READINGS GENERALLY IN THE CHAMPLAIN VALLEY. SURFACE WINDS
WILL GENERALLY BE LIGHT /AOB 10 KTS/ THRU THE PERIOD.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
THROUGH 18Z SATURDAY...COND WILL RANGE FROM VFR DOWN TO MVFR. UPPER
LOW WILL SWING THRU RW/TRW THRU 00Z SAT. CEILINGS BKN020-030 AND
VSBY IN RAIN 4-5SM...AFT 00Z LGT PERSISTENT RW/FG WILL CONTINUE
RIGHT THRU REST OF FORECAST PERIOD AS LOW PRESSURE SINKS OVER THE
REGION...VSBY DOWN TO 4-6SM W/ OCNL 2-3SM SLK/MPV. SSW WINDS
5-15KTS WILL BECM LGT/VAR BY 00Z THEN BECM NNW 5-10KTS BY 10Z SAT.

18Z SATURDAY THROUGH WEDNESDAY...A SERIES OF CLOSED UPPER LOWS
EVOLVING ACROSS THE NERN CONUS WILL MAINTAIN THREAT FOR WIDELY
SCATTERED MVFR SHOWERS AND POSSIBLE TSTMS THROUGH MUCH OF THE
PERIOD. OUTSIDE OF SHOWER AND TSTM ACTIVITY...CONDITIONS WILL
GENERALLY BE VFR. GREATEST COVERAGE OF ACTIVITY WILL LIKELY BE
DURING THE AFTN/EVE HRS. OUTSIDE OF CONVECTIVE ACTIVITY...NO
LARGE-SCALE STRONG WINDS ARE ANTICIPATED DURING THE AVIATION
OUTLOOK PERIOD.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...NEILES
NEAR TERM...NEILES/TABER
SHORT TERM...NEILES
LONG TERM...BANACOS
AVIATION...BANACOS/JN
Hazardous weather outlook, Jun 26, 11:18 AM EST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1218 PM EDT FRI JUN 26 2009

NYZ026>031-034-035-087-VTZ001>012-016>019-271630-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1218 PM EDT FRI JUN 26 2009

...SEVERE THUNDERSTORM WATCH 515 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jun 26, 10:08 AM EST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1108 AM EDT FRI JUN 26 2009

NYZ026>031-034-035-087-VTZ001>012-016>019-261800-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1108 AM EDT FRI JUN 26 2009

...STRONG THUNDERSTORMS EXPECTED THIS AFTERNOON ACROSS THE NORTH COUNTRY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
NORTHERN NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT BY 2 PM
THIS AFTERNOON. CURRENT INDICATIONS SUGGEST STORMS WILL FIRST DEVELOP
ACROSS THE HIGHER TERRAIN OF THE NORTHERN ADIRONDACK MOUNTAINS IN
NEW YORK AND PARTS OF THE NORTHERN AND CENTRAL GREEN MOUNTAINS IN
VERMONT.

THESE STORMS ARE EXPECTED TO INCREASE IN AREAL COVERAGE AND
INTENSITY THROUGH THE AFTERNOON HOURS. SOME OF THE STRONGER STORMS
WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS...AND BRIEF
HEAVY DOWNPOURS...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.
Special weather statement, Jun 26, 12:15 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
115 PM EDT FRI JUN 26 2009

NYZ026-029-087-261830-
NORTHERN ST. LAWRENCE NY-SOUTHEASTERN ST. LAWRENCE NY-
SOUTHWESTERN ST. LAWRENCE NY-
115 PM EDT FRI JUN 26 2009

...STRONG THUNDERSTORMS TO AFFECT ST. LAWRENCE COUNTY...

AT 115 PM EDT...RADAR INDICATED A LINE OF STRONG TO SEVERE
THUNDERSTORMS ABOUT 30 MILES WEST OF THE INTERNATIONAL BORDER
BETWEEN OGDENSBURG AND CHIPPEWA BAY.

THESE STORMS WERE MOVING EAST ABOUT 25 MPH...AND WILL BE MOVING INTO
THE COUNTY BY 300 PM. THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE STRONG WIND GUSTS AND HAIL ALONG WITH FREQUENT LIGHTNING
STRIKES.

PERSONS ACROSS THE SAINT LAWRENCE VALLEY SHOULD BE READY TO MOVE
INDOORS AS THE STORMS APPROACH.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT FOR THE AREA UNTIL 700
PM.

LAT...LON 4439 7585 4445 7579 4447 7580 4452 7577
      4486 7527 4489 7515 4492 7510 4493 7502
      4496 7498 4498 7478 4415 7524 4418 7539

NASH
Special weather statement, Jun 26, 12:52 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
152 PM EDT FRI JUN 26 2009

NYZ028-031-VTZ001-002-005-016-261845-
EASTERN CLINTON NY-EASTERN FRANKLIN VT-GRAND ISLE VT-
WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN FRANKLIN VT-
152 PM EDT FRI JUN 26 2009

...STRONG THUNDERSTORMS DEVELOPING ACROSS THE NORTHERN CHAMPLAIN
VALLEY...

AT 150 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING FROM
NEAR ALBURGH SOUTHWARD INTO EASTERN CLINTON COUNTY AROUND
PLATTSBURGH. THESE STORMS WERE SLOWLY MOVING NORTHEAST AT 10 MPH.

THE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE SMALL HAIL...GUSTY
WINDS AND HEAVY RAINFALL.

PERSONS ACROSS THE AREA SHOULD MOVE INDOORS AS THE STORMS APPROACH.

MARINERS ON THE NORTHERN PORTION OF LAKE CHAMPLAIN SHOULD RETURN TO
SHORE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM FRIDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4473 7284 4455 7345 4455 7373 4501 7340
      4502 7281

NASH
Special weather statement, Jun 26, 12:58 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
158 PM EDT FRI JUN 26 2009

VTZ004-007-261845-
CALEDONIA VT-ESSEX VT-
158 PM EDT FRI JUN 26 2009

...A STRONG THUNDERSTORM IN SOUTHERN ESSEX COUNTY VERMONT...

AT 156 PM EDT...WEATHER RADAR INDICATED A STRONG THUNDERSTORM WAS
NEAR GILMAN...MOVING NORTHEAST AT 10 MPH.

THIS STORM WILL BE NEAR SOUTH LUNENBURG AROUND 215 PM AND LUNENBURG
AROUND 230 PM.

THIS THUNDERSTORM HAS THE POTENTIAL TO PRODUCE SMALL HAIL...GUSTY
WINDS AND HEAVY RAINFALL. PERSONS ACROSS THE AREA SHOULD MOVE
INDOORS AS THE STORM APPROACHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM FRIDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4455 7158 4453 7157 4450 7158 4447 7164
      4444 7165 4441 7169 4439 7178 4434 7183
      4434 7187 4447 7193 4459 7154 4457 7154

NASH

The radar

The Ft Drum radar (KTYX), 107 km away, was scanning. The volume nearest the first event began at 18:22 UTC.

Open the radar archive at this moment

Event by event

7 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, St. Lawrence

When
June 26, 1:23 PM EST
Where
St. Lawrence County, 1.63 mi ENE of Ogdensburg
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
44.710, -75.470

Nickel size hail reported in Ogdensburg.

Hail, St. Lawrence

When
June 26, 1:25 PM EST
Where
St. Lawrence County, 1.63 mi ENE of Ogdensburg
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
44.710, -75.470

Additional reports of nickel size hail in and around Ogdensburg.

Thunderstorm Wind, St. Lawrence

When
June 26, 1:35 PM EST
Where
St. Lawrence County, 0.95 mi NE of Flackville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
44.681, -75.359

Few trees downed by thunderstorm winds along Cementary Road near Lisbon.

Hail, St. Lawrence

When
June 26, 2:15 PM EST
Where
St. Lawrence County, 1.69 mi NE of Chase Mills
Measured
0.88 in hail
Reported by
Post Office
Coordinates
44.870, -75.060

Nickel size hail reported in Chase Mills.

Hail, Clinton

When
June 26, 2:38 PM EST
Where
Clinton County, 1.09 mi NW of Rouses Pt
Measured
1 in hail
Reported by
Public
Coordinates
44.990, -73.387

Quarter size hail reported at North County Golf Club.

Hail, Essex

When
June 26, 3:30 PM EST
Where
Essex County, 1.24 mi WSW of Ray Brook
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
44.293, -74.103

Nickel size hail reported.

Hail, Essex

When
June 26, 3:30 PM EST
Where
Essex County, 1.21 mi SE of Ray Brook
Measured
0.75 in hail
Reported by
Public
Coordinates
44.290, -74.060

Penny size hail reported at Saranac Golf Club.

Hail, Essex

When
June 26, 4:20 PM EST
Where
Essex County, 0.49 mi W of Willsboro Pt
Measured
0.75 in hail
Reported by
Public
Coordinates
44.420, -73.390

Penny size hail reported at Willsboro Bay Marina.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2009Every state in 2009This day in weather historyWarnings in New York, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 167728, 167729, 167731, 167730, 167724, 167726, 167727, 167725.